Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 319, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2004, 6:46 AM CDT for Delaware County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 6:46 AM CDT (11:46 UTC)
- Expired
- Jul 4, 2004, 7:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Delaware County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 5:05 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 041146
SVRTUL
OKC041-041245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
646 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 745 AM CDT
* AT 646 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 15 MILES NORTH OF BERNICE TO 12 MILES
NORTHWEST OF DISNEY...MOVING SOUTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JAY...
COLCORD...CHLOETA...CLEORA...GROVE...BERNICE...DISNEY AND
MAYSVILLE.
WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3667 9462 3655 9462 3619 9457 3638 9501
3660 9500 3668 9500
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:50 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 4, 2:50 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 250 AM CDT SUN JUL 4 2004 COMPLEX OF STORMS HAS BEEN MOVING EASTWARD ACROSS NE/KS DURING THE NIGHT. SATL/RADAR LOOPS SHOW CONVECTIVE OUTFLOW FROM SYSTEM CURRENTLY DROPPING SOUTHWARD INTO SOUTHERN KS WITH INTENSE STORMS NORTH OF THE BOUNDARY. 00Z MESOETA SEEMS TO HAVE HAD A PRETTY GOOD HANDLE ON THIS WITH POTENTIAL FOR THE COMPLEX TO AFFECT NORTHERN AND NORTHEASTERN PARTS OF THE AREA LATER THIS MORNING THROUGH AROUND MIDDAY. COMPLEX PERHAPS A LITTLE QUICKER THAN MESOETA DEPICTED...BUT WILL WATCH TRENDS A LITTLE LONGER BEFORE FINAL DECISION ON HOW HARD TO HIT ANY MORNING POPS. WILL ALSO HAVE TO CONTEND WITH POTENTIAL FOR REMNANTS OF OUTFLOW BOUNDARY OVER THE AREA FOR THIS AFTERNOON...WHILE AT THE SAME TIME CAP SHOULD ALSO BE STRENGTHENING. PLANS FOR NOW ARE TO GO WITH SLIGHT CHANCE POPS OVER ABOUT THE NORTHERN 2/3S OF THE AREA DURING THE AFTERNOON. CURRENT PATTERN WILL SEE A SERIES OF WEAK IMPULSES MOVING THROUGH THE PLAINS MAINLY TO THE NORTH OVER THE NEXT FEW DAYS. WILL LIKELY SEE ANOTHER STORM COMPLEX TO THE NORTH BY TONIGHT...AND WILL KEEP CHANCE POPS MAINLY ALONG THE KS BORDER WITH SLIGHT CHANCE EXTENDING DOWN THROUGH THE TUL/FYV AREAS. CAP SHOULD BE EVEN STRONGER DURING THE DAY ON MONDAY...BUT WILL MAINTAIN SLIGHT CHANCE POPS OVER THE AREA. NEXT FRONTAL BOUNDARY SCHEDULED TO APPROACH FROM THE NORTHWEST BY MONDAY NIGHT INTO TUESDAY. WILL SEE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS SPREADING SOUTHWARD ACROSS THE AREA FOR THE MONDAY NIGHT THROUGH WEDNESDAY TIME FRAME AS BOUNDARY SAGS IN AND HANGS ACROSS THE AREA. TEMPS THE NEXT FEW AFTERNOONS EXPECTED TO BE QUITE WARM...AND WITH DEW POINTS IN THE 70S...HEAT INDICES WILL BE ON THE RISE. PRELIM NUMBERS: TUL 94 74 94 75 / 20 20 20 20 FSM 94 74 94 72 / 20 10 20 20 MLC 94 74 93 73 / 10 10 20 20 BVO 93 73 93 71 / 30 30 20 20 FYV 90 69 90 70 / 30 20 20 20 BYV 90 71 91 70 / 30 20 20 20 MKO 94 74 93 73 / 20 10 20 20 MIO 92 73 92 71 / 30 30 20 20 F10 94 74 94 75 / 20 10 20 20 HHW 94 73 93 73 / 10 10 10 20 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jul 4, 5:00 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SUN JUL 4 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT... A THUNDERSTORM COMPLEX WILL MOVE INTO NORTHEAST OKLAHOMA EARLY THIS MORNING LIKELY PRODUCING WIDESPREAD WINDS OF 30 TO 40 MPH AND PERIODS OF TORRENTIAL RAINFALL. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH THE GREATEST THREATS. THUNDERSTORM CHANCES ARE EXPECTED TO DIMINISH THIS AFTERNOON WITH ONLY ISOLATED DEVELOPMENT POSSIBLE ALONG ANY RESIDUAL SURFACE BOUNDARIES. SHOULD A THUNDERSTORM DEVELOP THIS AFTERNOON...STRONG INSTABILITY WOULD POSE A SEVERE WEATHER THREAT. ADDITIONAL THUNDERSTORMS WILL DEVELOP TO OUR WEST TONIGHT WITH YET ANOTHER THUNDERSTORM COMPLEX LIKELY FORMING. THIS COMPLEX WILL TRACK EASTWARD AND MAY AFFECT PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE ASSOCIATED SEVERE WEATHER THREAT WILL CONTINUE TO FAVOR LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. PREVIOUS HEAVY RAINS HAVE LEFT CONDITIONS FAVORABLE FOR FLASH FLOODING...AND FLOODING WILL CONTINUE TO BE A THREAT WITH ANY THUNDERSTORM COMPLEX THAT AFFECTS THE AREA. ADDITIONALLY...SEVERAL AREA RIVERS REMAIN IN FLOOD STAGE WITH FLOOD WARNINGS /OKCFLWTUL/ AND FLOOD STATEMENTS /OKCFLSTUL/ CONTAINING THE APPROPRIATE INFORMATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING...AND AGAIN LATE TONIGHT. ADDITIONALLY...ACTIVATION IN RESPONSE TO FLASH FLOODING OR ONGOING RIVER FLOODING MAY ALSO BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH THE GREATER CHANCES OCCURRING TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 4, 5:10 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 510 AM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-OKZ054>058-060>063-067>070-072-074-041500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAIG OK-CRAWFORD AR- DELAWARE OK-FRANKLIN AR-HASKELL OK-MADISON AR-MAYES OK-MUSKOGEE OK- NOWATA OK-OSAGE OK-OTTAWA OK-ROGERS OK-SEQUOYAH OK-TULSA OK- WAGONER OK-WASHINGTON OK-WASHINGTON AR- 507 AM CDT SUN JUL 4 2004 SEVERE THUNDERSTORM WATCH NUMBER 546 IN EFFECT UNTIL 1000 AM CDT. IN OKLAHOMA THIS WATCH INCLUDES 15 COUNTIES... OKC021-101-135-041500- IN EAST CENTRAL OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES... CHEROKEE MUSKOGEE SEQUOYAH OKC001-035-041-097-105-113-115-131-143-145-147-041500- IN NORTHEAST OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES... ADAIR CRAIG DELAWARE MAYES NOWATA OSAGE OTTAWA ROGERS TULSA WAGONER WASHINGTON OKC061-041500- IN SOUTHEAST OKLAHOMA THIS WATCH INCLUDES 1 COUNTY... HASKELL IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES... ARC007-015-033-087-143-041500- IN NORTHWEST ARKANSAS THIS WATCH INCLUDES 5 COUNTIES... BENTON...CARROLL...CRAWFORD...MADISON AND WASHINGTON ARC047-041500- IN WEST CENTRAL ARKANSAS THIS WATCH INCLUDES 1 COUNTY... FRANKLIN
Special weather statement, Jul 4, 6:29 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 AM CDT SUN JUL 4 2004
OKZ060-041215-
TULSA OK-
629 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 629 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS ALONG A
LINE EXTENDING FROM 16 MILES NORTHEAST OF COLLINSVILLE TO 5 MILES
NORTH OF SAND SPRINGS...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...GRAY...TULSA...SAND
SPRINGS...LEONARD...BIXBY...JENKS...OWASSO...SPERRY...SKIATOOK...
COLLINSVILLE AND BROKEN ARROW.
THESE THUNDERSTORM OUTFLOW WINDS WILL BE CAPABLE OF PRODUCING GUSTS
TO 40 MPH.Local storm report, Jul 4, 6:44 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 AM TSTM WND GST 4 W WELCH 36.87N 95.17W
07/04/2004 60 MPH CRAIG OK PUBLIC
RELAYED BY NWS SPRINGFIELD.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:13 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 77 min |
| Jul 4, 5:46 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 44 min |
| Jul 4, 6:09 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Rogers | 96 min |
| Jul 4, 6:26 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 79 min |
| Jul 4, 6:35 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.